ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Seebeck Coefficient in Bulk and Quantum Wells of Non-Parabolic Kane-Type Materials

Bhattacharya, Sitangshu and Mallik, Ramesh Chandra (2011) Seebeck Coefficient in Bulk and Quantum Wells of Non-Parabolic Kane-Type Materials. In: Journal of Computational and Theoretical Nanoscience, 8 (4). pp. 746-756.

Full text not available from this repository. (Request a copy)
Official URL: http://www.ingentaconnect.com/content/asp/jctn/201...


We present a simplified and quantitative analysis of the Seebeck coefficient in degenerate bulk and quantum well materials whose conduction band electrons obey Kane's non-parabolic energy dispersion relation. We use k.p formalism to include the effect of the overlap function due to the band non-parabolicity in the Seebeck coefficient. We also address the key issues and the conditions in which the Seebeck coefficient in quantum wells should exhibit oscillatory dependency with the film thickness under the acoustic phonon and ionized impurity scattering. The effect of screening length in degenerate bulk and quantum wells has also been generalized for the determination of ionization scattering. The well-known expressions of the Seebeck coefficient in non-degenerate wide band gap materials for both bulk and quantum wells has been obtained as a special case and this provides an indirect proof of our generalized theoretical analysis.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to American Scientific Publishers.
Keywords: Seebeck Coefficient;Scattering Rates;Quantum Wells;III-V Materials;Non-Parabolic Energy Bands
Department/Centre: Division of Electrical Sciences > Electronic Systems Engineering (Formerly Centre for Electronic Design & Technology)
Depositing User: Id for Latest eprints
Date Deposited: 20 May 2011 07:01
Last Modified: 20 May 2011 07:01
URI: http://eprints.iisc.ac.in/id/eprint/37681

Actions (login required)

View Item View Item